Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 13, 2020, 10:19 AM EDT for Beaufort County, Craven County, Pamlico County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2020, 10:19 AM EDT (14:19 UTC)
- Expired
- Apr 13, 2020, 10:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beaufort County, NC, Craven County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 48 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
669
WFUS52 KMHX 131419
TORMHX
NCC013-049-137-131445-
/O.NEW.KMHX.TO.W.0008.200413T1419Z-200413T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
1019 AM EDT Mon Apr 13 2020
The National Weather Service in Newport has issued a
* Tornado Warning for...
Central Craven County in eastern North Carolina...
Southeastern Beaufort County in eastern North Carolina...
Central Pamlico County in eastern North Carolina...
* Until 1045 AM EDT.
* At 1019 AM EDT, a severe thunderstorm capable of producing a
tornado was located over Fairfield Harbour, or near James City,
moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
New Bern, James City, Olympia, Grantsboro, Royal, Croatan,
Riverdale, Maribel, Neuse Forest, Fairfield Harbour, Coastal
Carolina Regional Airport, Bayboro, Alliance, Stonewall, Vandemere
and Mesic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3506 7710 3536 7670 3535 7670 3532 7671
3534 7662 3529 7662 3528 7665 3529 7661
3531 7648 3527 7647 3524 7659 3523 7656
3522 7654 3520 7665 3500 7686 3508 7694
3505 7699 3496 7691 3493 7695
TIME...MOT...LOC 1419Z 225DEG 49KT 3506 7695
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
81 follow-up statement
583
WWUS52 KMHX 131432
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
1032 AM EDT Mon Apr 13 2020
NCC049-131441-
/O.CAN.KMHX.TO.W.0008.000000T0000Z-200413T1445Z/
Craven NC-
1032 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR CENTRAL CRAVEN COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT for eastern North
Carolina.
LAT...LON 3513 7690 3534 7662 3530 7662 3528 7665
3529 7661 3531 7648 3527 7647 3524 7659
3523 7656 3522 7654 3520 7665 3500 7686
3507 7690
TIME...MOT...LOC 1431Z 225DEG 49KT 3518 7680
$$
NCC013-137-131445-
/O.CON.KMHX.TO.W.0008.000000T0000Z-200413T1445Z/
Beaufort NC-Pamlico NC-
1032 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
SOUTHEASTERN BEAUFORT AND CENTRAL PAMLICO COUNTIES...
At 1031 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Grantsboro, or 14 miles northeast of James City,
moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Grantsboro, Maribel, Bayboro, Alliance, Stonewall, Vandemere and
Mesic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.
&&
LAT...LON 3513 7690 3534 7662 3530 7662 3528 7665
3529 7661 3531 7648 3527 7647 3524 7659
3523 7656 3522 7654 3520 7665 3500 7686
3507 7690
TIME...MOT...LOC 1431Z 225DEG 49KT 3518 7680
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DAGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:56 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 6:56 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
656 AM EDT Mon Apr 13 2020
.SYNOPSIS...
Scattered to numerous severe thunderstorms will be possible
across Eastern North Carolina today. A strong cold front will
move through the region tonight. The front will stall to the
south through mid week with low pressure developing along it.
High pressure will build into the area for the latter half of
the work week with the next frontal system expected to push
across the area Saturday.
&&
.NEAR TERM /TODAY/...
As of 7 AM Mon...Very active weather expected today with the
potential for significant severe weather and possibly a tornado
outbreak across the Carolinas, as most of Eastern NC remains in
the Enhanced risk for severe storms from SPC. Tornado Watch in
effect for W/S portions of the area through noon.
Latest sfc analysis shows strengthening low pressure lifting
into the OH Valley region and Great Lakes this morning, with
associated frontal boundary extending through the deep south.
Deep southerly flow will continue to increase today as gradient
tightens ahead of robust storm system approaching from the
west. Latest radar imagery shows scattered showers and storms
developing near Hwy 17, while the main squall line moves towards
Central NC and coastal SC. This is the convective line we will
need to be concerned with today as it moves E/ENE, gradually
intensifying along the pre-frontal trough axis. There is still
question about storm mode, whether it's more of QLCS squall line
or more discrete supercells. CAMs still show potential for
both. Some CAMs (3km NAM and NSSL WRF) show the northern
portions of the line weakening as the southern end strengthens.
Best chances for severe weather still between 9am-3pm, as line
pushes across the area with potential for strong damaging wind
gusts, hail and tornadoes. Thermo and kinematic profiles look
very favorable for strong to severe storms today with forecast
0-1 km SRH values 400+ and strong mid level lapse rates. Given
the profiles and hodographs, a few strong tornadoes will be
possible.
The initial band of convection should push off the coast early
this afternoon, with potential for additional showers and storms
to develop later this afternoon and early evening across NE NC
ahead of the cold front. Severe threat will diminish considerably
behind the initial line later this afternoon as best
instability and shear shift off the coast.
Strong southerly gradient winds will peak late this morning and
this afternoon, gusting to 50-60 mph along the coast and 40-50
mph inland (with the potential for minor structural or tree
damage). Wind Advisory continues for most of the region, with a
High Wind Warning for the Outer Banks and Down East Carteret
county. Coastal flooding will also be possible for soundside
portions of the Outer Banks, north of Rodanthe, and including
Roanoke Island (See Coastal Flooding section below).
&&
.SHORT TERM /TONIGHT/...
As of 320 AM Mon...Low pressure will continue to strengthen as
it moves into Quebec, pushing a strong cold front through ENC
tonight. Slight chances for showers and/or storms in the
evening, with chances tapering off quickly as drier air works
into the area. Expect lows 55-60 deg.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 430 AM Monday...High pressure briefly builds into the
area Tuesday a cold front stalling offshore. The front will lift
back toward the area Tuesday night and Wednesday with an area
of low pressure tracking along it. The front pushes offshore
late Wednesday with high pressure building into the area through
the end of the work week.
Tuesday through Wednesday...High pressure briefly builds across
the area Tuesday with generally sunny skies and mild temps, but
the front to the south will lift back toward the area Tuesday
night as another robust northern stream shortwave approaches
from the west. Latest guidance keeps the front and deeper Gulf
moisture feed just offshore with ENC remaining in the cool
sector and overrunning precip developing Tuesday night,
continuing through Wednesday morning with an area of low
pressure riding along the front before it pushes farther
offshore in the afternoon. Could see up to a half inch of precip
across the area with heavier showers and convection expected to
remain offshore near the stalled front and Gulf Stream where
greater instability will reside. Much cooler temps expected
Wednesday with highs in the low to mid 50s inland to around 60
southern and central coastal sections.
Thursday and Friday...High pressure builds into the area for the
latter half of the work week with mainly sunny skies and
gradually warming temps. High expected in the mid 60s Thursday
and lower 70s Friday.
Saturday and Sunday...A progressive upper level pattern
continues across the CONUS next weekend with another robust
northern stream shortwave and frontal system progged to impact
the area Saturday. With guidance varying in strength and timing
of this system this far in advance, will keep PoPs in the chance
range at this time. Saturday night and Sunday looks dry for the
most part as high pressure builds back into the area behind the
Saturday system, but a southern stream system will be
approaching from the west late in the weekend and there is
variation among the models with this system as well with faster
solutions bringing precip into the area late Sunday.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Short Term /through tonight/...
As of 7 AM Mon...Widespread MVFR conditions currently across
the terminals early this morning. Scattered showers and storms
beginning to break out this morning ahead of the main line,
which is now moving through the Piedmont. Showers and strong to
severe thunderstorms will develop across the area later this
morning with brief torrential downpours, the potential to
produce wind gusts of 50+ kt, and isolated tornadoes. This risk
will be greatest at the TAF sites from 13-17Z. Brief IFR
conditions will be possible in the strongest storms. Strong
southerly gradient winds expected today, gusting to 25-35 kt
this morning, and up to 40 kt late this morning and afternoon.
Skies will begin to clear from west to east after 18Z, with
winds slowly diminishing late this afternoon and early evening.
Long Term /Tuesday through Friday/...
As of 445 AM Monday...VFR conditions continue into Tuesday with
another system impacting the region Tuesday night and Wednesday
bringing sub-VFR conditions once again. High pressure builds
back into the area Thursday and Friday with pred VFR conditions
expected.
&&
.MARINE...
Short Term /through tonight/...
As of 7 AM Mon...Very dangerous conditions expected across the
waters today with gale force winds and large seas. Latest obs
show S winds 20-30 kt with seas 5-8 ft north of Oregon Inlet and
10-14 ft south. Gale Warnings continue for the coastal waters,
sounds and rivers. Strong southerly winds 25-35 kt today,
gusting 35-45 kt. Winds will peak late this morning and this
afternoon ahead of an intense squall line. Strong to severe
storms will be possible across the waters this afternoon, with
potential for very strong winds, hail and waterspouts. Winds
will slowly diminish late this afternoon and evening, becoming
SW 15-25 kts later this evening. Seas will peak at 12-20 ft this
afternoon. A cold front will push through the waters tonight,
with NNE surge 15-25 kt developing quickly behind it from north
to south early Tue morning. Seas will slowly subside 4-8 ft late
tonight and Tue morning.
Long Term /Tuesday through Friday/...
As of 445 AM Monday...SCA conditions continue Tuesday morning
as high pressure builds in from the west with NE winds around
15-25 kt and seas around 4-7 ft. Winds diminish below SCA levels
Tuesday afternoon and night with the offshore frontal system
lifting back north to near the Gulf Stream, though seas will
continue up to 4-6 ft except for a brief period late Tuesday
night when it will drop to 3-5 ft. An area of low pressure will
track along the offshore front Wednesday with northern winds
increasing back to 15-25 kt and seas building to 4-7 ft. High
pressure builds into the area Thursday and Friday with
conditions expected to remain below SCA criteria.
&&
.TIDES/COASTAL FLOODING...
As of 7 AM Mon...Strong southerly winds today will lead to a
period of high water levels along the south facing NC coast, as
well as northern and eastern portions of the Pamlico Sound.
Coastal Flood Advisory continues for the Outer Banks (mainly for
soundside areas north of Rodanthe, including Roanoke Island)
where water levels could rise 1 to 2 feet above ground level.
Large swell will lead to breaking waves in excess of 10 feet
today and tonight, esp for south facing beaches. A High Surf
Advisory continues for dangerous surf conditions as well as
possible minor beach erosion.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 1 AM EDT Tuesday for NCZ195-199.
Wind Advisory until 6 PM EDT this evening for NCZ046-047-081-
094-194-195-199.
Wind Advisory until 4 PM EDT this afternoon for NCZ029-044-045-
079-080-090>092-193-198.
High Wind Warning until 6 PM EDT this evening for NCZ196-
203>205.
High Surf Advisory until 5 AM EDT Tuesday for NCZ196-204-205.
High Surf Advisory until 8 PM EDT this evening for NCZ203.
Coastal Flood Advisory from 10 AM this morning to 9 PM EDT
this evening for NCZ203-205.
MARINE...Gale Warning until 5 PM EDT this afternoon for AMZ136-137.
Gale Warning until 7 PM EDT this evening for AMZ135-150.
Gale Warning until 5 PM EDT this afternoon for AMZ131-230-231.
Gale Warning until 9 PM EDT this evening for AMZ152-154-156-
158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...SK
AVIATION...CQD/SK
MARINE...CQD/SK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 13, 5:07 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 507 AM EDT Mon Apr 13 2020 NCZ029-044-079-080-090>092-193-198-140915- Martin-Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Northern Craven- Inland Onslow- 507 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region this morning and early afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-194-140915- Pamlico-Southern Craven- 507 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region late this morning and this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-081-140915- Tyrrell-Mainland Dare-Mainland Hyde- 507 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region late this morning and this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045-140915- Washington- 507 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region this morning and early afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-140915- Hatteras Island- 507 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. High Wind Warning. Coastal Flood Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-140915- Northern Outer Banks- 507 AM EDT Mon Apr 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. High Surf Advisory. Coastal Flood Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-140915- Ocracoke Island- 507 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. High Wind Warning. Scattered to numerous strong to severe thunderstorms are expected across the region this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-140915- East Carteret- 507 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. Scattered to numerous strong to severe thunderstorms are expected across the region this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-140915- West Carteret-Coastal Onslow- 507 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... ...TORNADO WATCH 118 IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. Wind Advisory. Scattered to numerous strong to severe thunderstorms are expected across the region this afternoon. The main threats are strong damaging wind gusts, tornadoes and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 13, 10:14 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1014 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TORNADO 4 WNW NEW RIVER STATION 34.74N 77.50W
04/13/2020 ONSLOW NC PUBLIC
FENCE BLOWN DOWN ON MARISSA CT.
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:29 AM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Greene, Jones, Lenoir, Martin and 2 more | 61 min |
| Apr 13, 9:28 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Duplin, Jones, Martin and 4 more | 62 min |
| Apr 13, 9:30 AM EDT | Tornado Warning | MHX | Craven, Duplin, Jones, Onslow | 45 min |
| Apr 13, 9:55 AM EDT | Tornado Warning | MHX | Beaufort, Craven, Hyde | 37 min |
| Apr 13, 9:56 AM EDT | Tornado Warning | MHX | Tyrrell, Washington | 34 min |
| Apr 13, 10:06 AM EDT | Tornado Warning | MHX | Beaufort, Craven, Jones, Onslow, Pamlico | 39 min |
| Apr 13, 10:07 AM EDT | Special Marine Warning | MHX | 23 min | |
| Apr 13, 10:08 AM EDT | Special Marine Warning | MHX | 67 min | |
| Apr 13, 10:12 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow, Pamlico | 48 min |
| Apr 13, 10:17 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Dare, Hyde, Tyrrell, Washington | 43 min |
| Apr 13, 10:20 AM EDT | Tornado Warning | MHX | Craven, Pamlico | 40 min |
| Apr 13, 10:30 AM EDT | Special Marine Warning | MHX | 45 min | |
| Apr 13, 10:48 AM EDT | Special Marine Warning | MHX | 101 min | |
| Apr 13, 11:02 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Hyde | 28 min |
| Apr 13, 11:06 AM EDT | Special Marine Warning | MHX | 24 min | |
| Apr 13, 11:37 AM EDT | Severe Thunderstorm Warning | MHX | Dare | 23 min |
| Apr 13, 12:02 PM EDT | Special Marine Warning | MHX | 58 min | |
| Apr 13, 3:01 PM EDT | Small Craft Advisory | MHX | 64 hr | |
| Apr 13, 3:01 PM EDT | Wind Advisory | MHX | Carteret, Dare, Hyde | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.